Alert archive / South Dakota / Red Flag Warnings in 2006

Red Flag Warning 9, NWS Aberdeen, SD

July 29, 2006

NWS Aberdeen, SD issued this red flag warning at Jul 29, 2006, 4:02 AM CDT. It took effect at Jul 29, 2006, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2006, 4:02 AM CDT (09:02 UTC)
In effect from
Jul 29, 2006, 1:00 PM CDT
Expired
Jul 29, 2006, 8:00 PM CDT
In force
7 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KABR 290902
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
402 AM CDT SAT JUL 29 2006

.UPPER LEVEL HIGH PRESSURE WILL BUILD IN STRONG ACROSS THE AREA
THIS WEEKEND BRINGING VERY HOT AND DRY CONDITIONS.

SDZ267>270-291800-
/O.UPG.KABR.FW.A.0004.060729T1800Z-060730T0100Z/
/O.NEW.KABR.FW.W.0009.060729T1800Z-060730T0100Z/
/O.CON.KABR.FW.A.0005.060730T1800Z-060731T0100Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
402 AM CDT SAT JUL 29 2006 /302 AM MDT SAT JUL 29 2006/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

TEMPERATURES WILL RISE WELL ABOVE 105 TODAY...WITH SOME LOCATIONS
REACHING NEAR 115. VERY LOW HUMIDITIES...EXTREMELY DRY FUELS...AND
WINDS GUSTING TO 25 MPH WILL MAKE FOR EXTREME FIRE DANGER WITH
LARGE GROWTH RATES POSSIBLE FOR ANY FIRES THAT DO START.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD.

$$

HARDING
3 follow-up statements
000 
WWUS83 KABR 291737
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1237 PM CDT SAT JUL 29 2006

.UPPER LEVEL HIGH PRESSURE WILL BUILD IN STRONG ACROSS THE AREA
THIS WEEKEND BRINGING VERY HOT AND DRY CONDITIONS.

SDZ267>270-300100-
/O.CON.KABR.FW.W.0009.060729T1800Z-060730T0100Z/
/O.CON.KABR.FW.A.0005.060730T1800Z-060731T0100Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
1237 PM CDT SAT JUL 29 2006 /1137 AM MDT SAT JUL 29 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH SUNDAY EVENING. 

TEMPERATURES WILL RISE WELL ABOVE 105 TODAY...WITH SOME LOCATIONS
REACHING NEAR 115. VERY LOW HUMIDITIES...EXTREMELY DRY FUELS...
AND WINDS GUSTING TO 25 MPH WILL MAKE FOR EXTREME FIRE DANGER
WITH LARGE GROWTH RATES POSSIBLE FOR ANY FIRES THAT DO START.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD.

$$
000 
WWUS83 KABR 292027
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
327 PM CDT SAT JUL 29 2006

.UPPER LEVEL HIGH PRESSURE WILL BUILD IN STRONG ACROSS THE AREA
THIS WEEKEND BRINGING VERY HOT AND DRY CONDITIONS.

SDZ267>270-300100-
/O.EXT.KABR.FW.A.0005.060730T1800Z-060731T0200Z/
/O.CON.KABR.FW.W.0009.000000T0000Z-060730T0100Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
327 PM CDT SAT JUL 29 2006 /227 PM MDT SAT JUL 29 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. 

THERE IS A CHANCE OF THUNDERSTORMS IN THE NORTHERN PART OF THE
AREA. THE LIGHTNING FROM THESE STORMS COMBINED WITH TEMPERATURES
ABOVE 100 TODAY...WITH SOME LOCATIONS NEAR 110. VERY LOW
HUMIDITIES...EXTREMELY DRY FUELS... AND WINDS GUSTING TO 25 MPH
WILL MAKE FOR EXTREME FIRE DANGER WITH LARGE GROWTH RATES POSSIBLE
FOR ANY FIRES THAT DO START.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD.

$$
000 
WWUS83 KABR 300111
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
811 PM CDT SAT JUL 29 2006

.UPPER LEVEL HIGH PRESSURE WILL HOLD IN STRONG ACROSS THE AREA
THROUGH SUNDAY BRINGING VERY HOT AND DRY CONDITIONS.

SDZ267>270-300915-
/O.EXP.KABR.FW.W.0009.000000T0000Z-060730T0100Z/
/O.CON.KABR.FW.A.0005.060730T1800Z-060731T0200Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
811 PM CDT SAT JUL 29 2006 /711 PM MDT SAT JUL 29 2006/

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

TEMPERATURES ARE EXPECTED TO RISE TO 110 TO NEAR 115 DEGREES ON
SUNDAY AFTERNOON AS SOUTH WINDS INCREASE TO 15 TO 25 MPH. COMBINE
THESE CONDITIONS WITH VERY LOW HUMIDITIES AND EXTREMELY DRY
FUELS WILL MAKE FOR EXTREME FIRE DANGER WITH LARGE GROWTH RATES
POSSIBLE FOR ANY FIRES THAT DO START.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MIGHT OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.  PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS
IN THE FIELD.

$$

MOHR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Jul 29, 3:54 AM CDT, 8 minutes earlier.

Area forecast discussion, Jul 29, 3:54 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
354 AM CDT SAT JUL 29 2006

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
MAIN STORY IS STILL THE HEAT. TEMPERATURES YESTERDAY WERE ABOVE
FORECAST HIGHS...AND WITH SIMILAR AIRMASS AND NEARLY IDENTICAL
TEMPERATURES AT H85...USED YESTERDAYS OBSVERED HIGHS AS BASIS FOR
TODAY. ONLY DIFFICULT ISSUE WITH THESE TEMPERATURES IS WEAK
BOUNDARY THAT SLIPPED INTO NORTHERN SOUTH DAKOTA THIS
EVENING...AND WAS THEN REINFORCED BY OUTFLOW FROM THE THUNDERSTORMS
IN NORTH DAKOTA. QUESTION IS HOW FAR NORTH THE BOUNDARY WILL
MOVE...AND THIS CONTROLS HOW WARM THE NORTHERN FORECAST AREA WILL
GET.

RUC HAD GOOD PLACEMENT ON BOUNDARY LOCATION AT 06 UTC...AND NAM
WASNT TOO BAD. BOTH SOLUTIONS MOVE BOUNDARY BACK TO THE ND/SD
STATE LINE BY LATE AFTERNOON. EVEN IF BOUNDARY DOES NOT MOVE THIS
FAR NORTH...DRIER AIR NORTH OF BOUNDARY WILL HEAT UP FAST AND
BOUNDARY WILL LIKELY TURN INTO MORE OF A MOISTURE GRADIENT WITH A
SLIGHT WIND SHIFT. WITH THESE HIGH DEWPOINTS...EXPANDED HEAT
ADVISORY TO ENTIRE FORECAST AREA THIS AFTERNOON. AREAS EAST OF
KABR HIT ADVISORY CRITERIA WITH HIGH DEWPOINTS AND IS SHOULD BE
SIMILAR TODAY.

WINDS IN THE WESTERN CWA ARE RIGHT ON THE LOW END FOR RED FLAG
CRITERIA WITH OTHER CRITERIA EASILY MET. HAVE DECIDED TO ISSUE RED
FLAG FOR WESTERN ZONES AS WINDS IN THE VICINITY OF THE NORTHWARD
MOVING BOUNDARY MAY BE STRONGER THAN THE GRADIENT WOULD LEAD ONE
TO EXPECT.

SUNDAY APPEARS TO BE THE WARMEST DAY IN THIS SERIES...WITH BOTH
HEAT ADVISORY AND RED FLAG CRITERIA EASILY MET. WITH EMEPHESIS ON
DANGEROUS HEAT AND FIRE CONDITIONS TODAY...WILL JUST LEAVE FIRE
WEATHER WATCH OUT FOR SUNDAY SO NOT TO TAKE ATTENTION AWAY FROM
TODAYS WARNING. NEXT FEW SHIFTS WILL LIKELY ISSUE FOR SUNDAY.
MONDAY SHOWS A BIT OF MODERATIONS IN BOTH NAM/GFS. STILL WELL
ABOVE AVERAGE...BUT GOOD COLD FRONTAL PUSH EVIDENT BY MONDAY NIGHT.
MOISTURE POOLING ALONG INVERTED SURFACE TROUGH AND SHORT WAVE
TROUGH ALOFT COMBINE TO BRING THUNDERSTORM CHANCES BY MONDAY
EVENING...AS PREVIOUS FORECAST HAD WELL HANDLED.

.LONG TERM...TUESDAY THROUGH FRIDAY
MEDIUM RANGE MODELS STILL PROGGING A FLATTENING OF THE MID LEVEL
FLOW ACROSS THE REGION...WHICH SHOULD EFFECTIVELY END THE HEAT WAVE
BY TUESDAY.  MAY SEE SOME PRE AND POST FRONTAL ACTIVITY ON TUESDAY
AND TUESDAY NIGHT...BUT AFTER THAT IT IS HARD TO PINPOINT ANY REAL
CHANCES FOR RAIN SO WILL LEAVE GRIDS DRY AFTER TUESDAY NIGHT.  AS
FOR TEMPERATURES...TRENDED THEM TOWARD LATEST MEX GUIDANCE WHICH
LOOKS REASONABLE BASED ON LATEST 850 MB TEMPERATURE TRENDS.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD... HEAT ADVISORY FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM
MDT/ THIS EVENING FOR BROWN-BUFFALO-CAMPBELL-CLARK- CODINGTON-
CORSON-DAY-DEUEL-DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN- HAND- HUGHES-
HYDE-JONES-LYMAN-MARSHALL-MCPHERSON-POTTER- ROBERTS- SPINK-
STANLEY-SULLY-WALWORTH.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR LOWER BAD RIVER-MISSOURI COTEAU-UPPER CHEYENNE-UPPER
     MISSOURI COTEAU.

MN...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THI EVENING FOR
     BIG STONE-TRAVERSE.

&&

HARDING/TDK
Hazardous weather outlook, Jul 28, 4:45 AM CDT, 23 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
445 AM CDT FRI JUL 28 2006

MNZ039-046-SDZ006>008-011-018>023-290945-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
445 AM CDT FRI JUL 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ004-005-009-010-016-017-034>037-051-290945-
CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-SULLY-HUGHES-
HYDE-HAND-BUFFALO-
445 AM CDT FRI JUL 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE FIRE DANGER WILL REACH THE VERY HIGH CATEGORY JUST EAST OF THE
MISSOURI RIVER TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXTREME FIRE DANGER IS EXPECTED ON SATURDAY AND SUNDAY. HEAT INDEX
VALUES MAY REACH 105 OR ABOVE ON SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ003-015-033-045-048-290945-
CORSON-DEWEY-STANLEY-JONES-LYMAN-
445 AM CDT FRI JUL 28 2006 /345 AM MDT FRI JUL 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE FIRE DANGER WILL REACH THE EXTREME CATEGORY TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FIRE DANGER WILL BE EXTREME SATURDAY AND SUNDAY. HEAT INDEX
VALUES WILL REACH OR EXCEED 105 DEGREES ON SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

HARDING

In the hours before

Local storm report, Jul 28, 11:13 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1113 PM CDT FRI JUL 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND GST     MOBRIDGE                45.54N 100.44W
07/28/2006  M63 MPH          WALWORTH           SD   ASOS

&&

DMOHR

Nearby

Red Flag Warnings in South Dakota, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.